Ask EN

February 2003 Issue

When the Swallowing Gets Tough, the Tough Try Alternatives

Q. As I get older, I’m finding it difficult to swallow certain vitamin and mineral supplements because they are so large. Are there any other options? A. Yes, several. Saliva production and flow naturally decrease as we grow older, often making swallowing—particularly larger multis and calcium pills—a bit more difficult in later years. Certain medications can also decrease saliva flow, compounding the problem. For example, drugs used to treat high blood pressure, including

To continue reading this entire article you must be a paid subscriber.

Subscribe to Environmental Nutrition

Get the next year of Environmental Nutrition for just $20. And access all of our online content - how to fight heart disease, cancer, stroke, diabetes, osteoporosis, Alzheimer's, and dozens of other diseases - free of charge.

Already subscribe but haven't registered for all the benefits of the website? Click here.

Subscriber Log In

Forgot your password? Click Here.